MAUDE Adverse Event Report: Ethicon Inc. PDS; Suture, Surgical, Absorbable

Ethicon Inc. PDS; Suture, Surgical, Absorbable
Catalog Number PDP463G
Medical Device Problem Code Failure to Degrade (4084)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a plastic surgery procedure on an unknown date and suture was used.It was reported by a sales rep that, during an unknown plastic surgery, the product (specification unknown) used on the upper mouth area (upper lip?) of a pediatric patient (age unknown) had not dissolved even after two months.This event was found before use.The sales rep explained the standard specifications regarding the absorption of pds to the head nurse and informed her that the absorption period may vary depending on the patient.It was not a control release needle.No sample will be returned.Further details are not provided from the hp.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 8/11/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: what is the current status of the patient? unknown.The current status of the patient has not been provided.It was reported that the pediatric patient's upper oral/lip area was sutured with pds on (b)(6)2026 and that the suture had not dissolved approximately 2 months later.No additional patient outcome information is available.Was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.Unknown.No information has been provided regarding product removal, re-operation, re-suturing, re-closure, drainage, or any other medical or surgical intervention.Could you tell me if there was a prescription for steroids or antibiotics for the patient¿s recovery? if yes, please provide medication name, route and dose.Unknown.No information regarding steroid or antibiotic use has been reported.What was the appearance of the suture during the removal? unknown.There is no information available regarding suture removal or the appearance of the suture.If re-suture/re-closure was performed: was reoperation necessary to remove the suture and re-close the wound? unknown.No information available.Was the suture trimmed in physician¿s office? unknown.No information available.Was the suture removed in a routine post-op procedure? unknown.No information available.Was the suture removed in a reoperation procedure? unknown.No information available.Could you please provide the lot number? unknown.Please provide the source or name of person providing answers to follow-up questions: (b)(6).The information was provided via the operating room head nurse through the distributor.The source of the follow-up response is (b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.

Brand Name
PDS
Common Device Name
Suture, Surgical, Absorbable
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50211720
Report Number2210968-2026-07992
Device Sequence Number10009766
Product Code NEW
UDI-Device Identifier10705031048348
UDI-Public10705031048348
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K183183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP463G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown